Hi all I started 100mg of gabapentin 10 days ago at 100 mg at night and I have had to knock it on the head . Dr silver prescribed it to help me sleep but it made me groggy all day long and I just couldn’t think straight on it ! I asked him if I should give it longer but he said if I am poorly tolerating it at such a low dose then my body probably would never tolerate it ! I was diagnosed with hemi crania continua and he has told me to trail the indometacin now . I am nervous as I seem to be very end sensitive . I feel wiped out today didn’t take a tablet last night how long do you think it takes for gabapentin to get out of the system and do you think I will return to my baseline dizziness ? Hope all are doing well xx
I understand the disappointment of not getting on with a drug as I’ve been there myself. Gabapentin has a short half life so will be out of your body in a day or so. If it has worsened your dizziness then that should settle back to baseline in a few days. This seems to take longer than just eliminating the drug. You could wait a few days before starting the next drug to let things settle first.
Thanks kath x I just couldn’t tolerate it at all made me feel awful ! I am worried as I feel worse today than yesterday and I haven’t taken any tablets since Sunday night . The dizziness us worse than before I started on it so feel really down about it all tbh . By taking g the tablets I’ve made everything worse ! But I suppose it’s trial and error what works for one dosent work for the other . I’m scared to try anymore medications it’s really put me off but I know I’ve hot to if I want to beat this . Thanks for your reply x how are you doing my lovely ?
It can be hard trying new meds but when you find the right ones it will be worth it. I tend to have a good break between new meds so I am mentally ready to try a new one and keep your diary as light as possible so if you do feel rough you don’t have a big commitment you can’t get out of. It is definitely worth trying the next drug as this will confirm if you have hemicrania continua or migraine. I expect as the gabapentin is leaving your system it is stirring things up but it won’t last forever.
I have gone back on the starting dose of Amitriptyline and my sleep is good again so I am feeling much better thank you.
Hi kath x thanks for advice as always x I hope this dosent last too long as just feel dreadful ! I only took them for 10 days but just shows that all meds are not for everyone ! I am going to wait a couple of weeks to start the indometacin as my mum is home from abroad so can help a bit with the children . I keep telling myself that I’m doing all this to live a normal life so that’s what’s keeping me going . Dr silver was so good though I emailed him on Monday and he replied within 2 minutes ! He has said that I must go via his secretary in future though . Didn’t realise this ! Glad you are back on track, I haven’t felt my baseline dizzies since January I’m really struggling hopefully I will turn a corner soon x thanks kath x